Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 27, 2021, 3:16 PM CDT for Pecos County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 3:16 PM CDT (20:16 UTC)
- Expired
- May 27, 2021, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 146 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
491 WWUS84 KMAF 272016 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 316 PM CDT Thu May 27 2021 TXZ075-272045- Pecos TX- 316 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 26 miles southeast of Fort Stockton, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Pecos County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3055 10255 3068 10269 3087 10249 3065 10218 TIME...MOT...LOC 2016Z 226DEG 18KT 3066 10254 $$ 88
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 27, 2:45 PM CDT, 31 minutes earlier.
Area forecast discussion, May 27, 2:45 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Thu May 27 2021 .DISCUSSION... KMAF 12Z RAOB shows a cap similar to 24 hours ago, but mesoanalysis shows it eroding NW-SE, despite a subtropical fetch of hi-lvl moisture retarding diurnal heating. Vis sat imagery shows cu developing Davis Mtns/Stockton Plateau, w/the HRRR developing the Pecos County supercell after 19Z. Sfc obs at 18Z show the dryline extending from KHOB to KPRS, w/a dewpoint at KMAF of 66F. After the Pecos Co. supercell develops, other convection is expected to initiate on the dryline north and south. Steep mid-lvl lapse rates in excess of 7C/km will favor large hail, and damaging winds will be possible as well. This activity could merge w/a MCS expected to develop over OK and move southward overnight, but this looks to happen just NE of the CWA. Friday, easterly upslope flow will drive the dryline into far west Texas, w/initiation farther west over the higher terrain than today. A cold front will approach from the north, although the NAM has slowed it somewhat from previous runs. Regardless, the CWA will spend the day in the warm sector, w/mlcapes in excess of 2500 J/kg east of the dryline. Steep mid-lvl lapse rates and dcapes also in excess of 2500 J/kg on the higher terrain will again favor big hail and damaging winds for much of the area. Both the NAM and GFS are similar in developing a MCS and clipping the NE zones Friday night. Saturday, the dryline remains west of the area, and will continue to be the focus for severe activity during the afternoon and evening, although models suggest activity will not be as widespread as today/Friday. Sunday, the west coast upper trough will dig to Baja del Norte/NW Sonora, and send a strong shortwave through West Texas and Southeast New Mexico w/long range models suggesting the best chances of rain this forecast, especially Sunday night. Of course, severe wx remains a possibility. For the rest of the work week, the trough opens and parks over northern Mexico, sending plenty of disturbances through SW flow aloft for at least isolated chances of convection daily. We need to cram in as much rain as possible this week and next, as the extended GFS hints at the arrival of the summertime ridge. For temperatures, it looks like we'll finish the month w/out KMAF reaching triple digits. Temps look to stay well-below normal into the extended, and highs may struggle to get out of the 70s NE zones Mon/Tue. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 66 84 63 81 / 40 40 50 20 Carlsbad 66 92 65 85 / 0 10 10 10 Dryden 71 89 69 88 / 40 20 20 20 Fort Stockton 68 91 66 88 / 30 20 20 10 Guadalupe Pass 64 89 60 84 / 0 0 10 20 Hobbs 64 83 61 80 / 10 30 30 20 Marfa 60 93 60 89 / 10 20 10 20 Midland Intl Airport 66 87 63 83 / 30 40 40 20 Odessa 66 87 64 83 / 20 40 40 20 Wink 66 93 65 88 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/44
Hazardous weather outlook, May 27, 11:35 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1135 AM CDT Thu May 27 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281645- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1135 AM CDT Thu May 27 2021 /1035 AM MDT Thu May 27 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is an enhanced risk of severe storms, mainly over the Western Low Rolling Plains, capable of producing large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a risk of severe thunderstorms Friday through Monday. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 27, 3:16 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 316 PM CDT Thu May 27 2021 TXZ075-272045- Pecos TX- 316 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 26 miles southeast of Fort Stockton, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Pecos County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3055 10255 3068 10269 3087 10249 3065 10218 TIME...MOT...LOC 2016Z 226DEG 18KT 3066 10254 88
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:19 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| May 26, 7:20 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| May 26, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 65 min |
| May 26, 7:43 PM CDT | Special Weather Statement | MAF | Jeff Davis | 32 min |
| May 26, 7:45 PM CDT | Special Weather Statement | MAF | Yoakum | 45 min |
| May 26, 7:45 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| May 26, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
| May 26, 8:14 PM CDT | Tornado Warning | MAF | Pecos, Reeves, Ward | 20 min |
| May 26, 8:43 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| May 26, 10:38 PM CDT | Special Weather Statement | MAF | Loving | 37 min |
| May 26, 11:28 PM CDT | Special Weather Statement | MAF | Winkler | 32 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| May 27, 3:50 PM CDT | Special Weather Statement | MAF | 25 min | |
| May 27, 4:14 PM CDT | Special Weather Statement | MAF | 31 min | |
| May 27, 4:14 PM CDT | Special Weather Statement | MAF | Midland | 46 min |
| May 27, 4:19 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 56 min |
| May 27, 4:41 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 64 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 38 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 59 min |
| May 27, 5:05 PM CDT | Special Weather Statement | MAF | Midland | 40 min |
| May 27, 5:06 PM CDT | Special Weather Statement | MAF | Pecos | 24 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 37 min |
| May 27, 5:20 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 115 min |
| May 27, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| May 27, 5:53 PM CDT | Special Weather Statement | MAF | Pecos | 37 min |
| May 27, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 72 min |
| May 27, 6:09 PM CDT | Special Weather Statement | MAF | Glasscock | 51 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 60 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.